Alert archive / Indiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 53, NWS Northern Indiana

May 18, 2017Grant County, Miami County, Wabash County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 18, 2017, 11:52 PM EDT for Grant County, Miami County, Wabash County, Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2017, 11:52 PM EDT (03:52 UTC)
Expired
May 19, 2017, 12:30 AM EDT
In force
38 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Grant County, IN, Miami County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 81 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1869 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1869 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

284 
WUUS53 KIWX 190352
SVRIWX
INC053-103-169-190430-
/O.NEW.KIWX.SV.W.0053.170519T0352Z-170519T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
1152 PM EDT THU MAY 18 2017

The National Weather Service in Northern Indiana  has issued a

* Severe Thunderstorm Warning for...
  Southern Wabash County in north central Indiana...
  Northwestern Grant County in central Indiana...
  Southern Miami County in north central Indiana...

* Until 1230 AM EDT

* At 1152 PM EDT, a severe thunderstorm was located near Bunker Hill,
  or near Grissom Afb, moving east at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Marion, Sweetser, Bunker Hill, La Fontaine, Converse, Amboy, Santa
  Fe, Wawpecong, Mier, Jalapa and Somerset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4057 8609 4067 8611 4074 8565 4067 8564
      4065 8564 4065 8563 4057 8562
TIME...MOT...LOC 0352Z 266DEG 24KT 4063 8603 

HAIL...0.75IN
WIND...60MPH
 
$$

MARSILI
3 follow-up statements
906 
WWUS53 KIWX 190400
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
1200 AM EDT FRI MAY 19 2017

INC053-103-169-190430-
/O.CON.KIWX.SV.W.0053.000000T0000Z-170519T0430Z/
Wabash IN-Grant IN-Miami IN-
1200 AM EDT FRI MAY 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR SOUTHERN WABASH...NORTHWESTERN GRANT AND SOUTHERN MIAMI
COUNTIES...

At 1200 AM EDT, a severe thunderstorm was located 7 miles east of
Bunker Hill, or 10 miles southeast of Peru, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Marion, Sweetser, Bunker Hill, La Fontaine, Converse, Amboy, Santa
Fe, Wawpecong, Mier, Jalapa and Somerset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4057 8609 4067 8611 4074 8565 4067 8564
      4065 8564 4065 8563 4057 8562
TIME...MOT...LOC 0400Z 266DEG 24KT 4063 8596 

HAIL...1.00IN
WIND...60MPH
 
$$

MARSILI
153 
WWUS53 KIWX 190417
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
1217 AM EDT FRI MAY 19 2017

INC103-190427-
/O.CAN.KIWX.SV.W.0053.000000T0000Z-170519T0430Z/
Miami IN-
1217 AM EDT FRI MAY 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MIAMI COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has 
moved out of the warned area. Therefore, the warning has been
cancelled.

LAT...LON 4057 8586 4069 8587 4074 8565 4065 8564
      4065 8563 4057 8562
TIME...MOT...LOC 0417Z 266DEG 24KT 4064 8581 

$$

INC053-169-190430-
/O.CON.KIWX.SV.W.0053.000000T0000Z-170519T0430Z/
Wabash IN-Grant IN-
1217 AM EDT FRI MAY 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR SOUTHEASTERN WABASH AND NORTHWESTERN GRANT COUNTIES...

At 1217 AM EDT, a severe thunderstorm was located near Sweetser, or 9
miles northwest of Marion, moving east at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Marion, Sweetser, La Fontaine, Converse, Mier, Jalapa and Somerset. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4057 8586 4069 8587 4074 8565 4065 8564
      4065 8563 4057 8562
TIME...MOT...LOC 0417Z 266DEG 24KT 4064 8581 

HAIL...<.75IN
WIND...60MPH
 
$$

MARSILI
078 
WWUS53 KIWX 190427
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
1227 AM EDT FRI MAY 19 2017

INC053-169-190436-
/O.EXP.KIWX.SV.W.0053.000000T0000Z-170519T0430Z/
Wabash IN-Grant IN-
1227 AM EDT FRI MAY 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WABASH AND
NORTHWESTERN GRANT COUNTIES WILL EXPIRE AT 1230 AM EDT...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.  However gusty 
winds to 40 mph are still possible with this thunderstorm through 
1245 AM EDT.

LAT...LON 4057 8586 4069 8587 4074 8565 4065 8564
      4065 8563 4057 8562
TIME...MOT...LOC 0426Z 266DEG 24KT 4064 8574 

$$

MARSILI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 8:05 PM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, May 18, 8:05 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
805 PM EDT Thu May 18 2017

.SYNOPSIS...
Issued at 410 PM EDT Thu May 18 2017

Some scattered showers and isolated storms are expected this
evening, primarily along and south of Route 24. Noticeably cooler
air will then filter in overnight behind a cold front. Highs on
Friday will run about 15 to 20 degrees colder than today. Rain
chances return for the weekend as the frontal band lifts back
northward, with the best chances Saturday afternoon into Saturday
night.

&&

.SHORT TERM...(This Evening through Friday)
Issued at 356 PM EDT Thu May 18 2017

Corridor of 1000-1500 j/kg along with effective deep layer shear
of 30 knots with convection starting to fire amid prior robust
roll/cu streets. Lack of significant severe parameters, low level
forcing stabilizing boundary layer beyond 00 UTC and overall mid
level height rises. Upstream cold front attendant to dampening
yoop mid level vortex to bring substantially cooler albeit shallow
boundary layer south of cwa by daybreak Friday. Ensuing shower
chances on flank of return/elevated warm air advection
wing/especially southwest third to half cwa but not expected to be
widespread/robust until much later in weekend.

&&

.LONG TERM...(Friday Night through Thursday)
Issued at 356 PM EDT Thu May 18 2017

As greater mid/upper level support lifts out of central Rockies
and into Upper Midwest/Mississippi Valley expect more fervor to
moisture return/destabilization for greater coverage of shra/tsra
Sat afternoon into Sat night. Drier/cooler behind second cold
frontal passage to start early next week followed by a strong
northern stream wave to redig cyclone farther south over southern
portions of Upper Great Lakes into Lower Ohio Valley. A bit more
selective with thunder chances, relegated to lesser slight chances
Tuesday afternoon with lesser low level lapse rates thereafter in
deeply cool/stacked system.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 805 PM EDT Thu May 18 2017

Last in a series of storms will work across the KFWA airfield
thorugh 0030Z. Otherwise upstream stratiform shra
Upstream showers may extend through 01Z yet line continues to sag
swd and with diurnal instability waning...will continue to weaken
with time.

Elsewhere lake breeze had composited in with sfc cold front dropping
through nrn IN with rapid veering in its wake. Front xpcd to stall
through srn IN overnight and then begin mixing back north on Fri
ahead of potent upstream disturbance over the srn plains. As such
VFR conditions will hold through the period although shallow over
running Fri am likely to yield a lower bound VFR bkn stratocu deck.
Winds will continue to veer to easterly on Fri and stay aob 10 kts.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 11 AM EDT Friday for LMZ043-046.

&&

SYNOPSIS...Murphy
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 18, 4:17 AM EDT, 19 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
417 AM EDT Thu May 18 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-190830-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
417 AM EDT Thu May 18 2017 /317 AM CDT Thu May 18 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

Southwest winds will gust in the 30 to 40 mph range for most
locations this afternoon with a few gusts up to 45 mph across
Michigan.

Thunderstorms are possible this evening. A few of these storms could
produce isolated damaging wind gusts...mainly along and south of
highway 24.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms are possible again Saturday into Sunday. Severe weather
is not anticipated at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-190830-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
417 AM EDT Thu May 18 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Hazardous conditions for small craft will continue through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Hazardous conditions for small craft will persist through Friday.

Thunderstorms are possible Saturday into early Sunday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Local storm report, May 18, 8:57 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
857 PM EDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLOOD            1 WSW ROANOKE           40.96N 85.38W
05/18/2017                   HUNTINGTON         IN   PUBLIC

            WATER OVER THE ROAD- 900N.

&&

MCD
Local storm report, May 18, 9:14 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
914 PM EDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     FLOOD            3 ESE GOBLESVILLE       40.98N 85.45W
05/18/2017                   HUNTINGTON         IN   PUBLIC

            WATER OVER MERIDIAN ROAD, NORTH OF 900 N.

&&

MCD
Special weather statement, May 18, 9:23 PM EDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Northern Indiana
923 PM EDT THU MAY 18 2017

INZ023>026-032-033-190215-
Wabash-Miami-Huntington-Blackford-Wells-Grant-
923 PM EDT THU MAY 18 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WABASH...GRANT...
NORTHERN BLACKFORD...SOUTHERN HUNTINGTON...SOUTHWESTERN WELLS AND
SOUTHEASTERN MIAMI COUNTIES...

At 923 PM EDT, a strong thunderstorm was located near Marion, moving
east at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Marion, Hartford City, Gas City, Upland, Montpelier, Jonesboro,
Sweetser, Swayzee, La Fontaine, Van Buren, Sims, Converse, Warren,
Amboy, Mcnatts, Landess, Liberty Center, Mount Zion, Mier and Herbst.

This includes INTERSTATE 69 IN INDIANA between MILE MARKERs 258 and
280.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4056 8586 4057 8596 4064 8597 4078 8525
      4047 8525 4046 8586
TIME...MOT...LOC 0123Z 267DEG 26KT 4060 8565

NWS
Local storm report, May 18, 9:31 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
931 PM EDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HEAVY RAIN       4 NE NINE MILE          41.02N 85.18W
05/18/2017  M1.56 INCH       ALLEN              IN   MESONET

            MESONET STATION E9914, 3 NE NINE MILE.

0905 PM     HEAVY RAIN       4 NNW HUNTINGTON        40.93N 85.55W
05/18/2017  M1.31 INCH       HUNTINGTON         IN   MESONET

            MESONET STATION AT649, 3 NW HUNTINGTON.

0903 PM     HEAVY RAIN       1 W ROLLING HILLS       41.03N 85.29W
05/18/2017  M0.85 INCH       ALLEN              IN   MESONET

            MESONET STATION E6631, ROLLING HILLS.

0903 PM     HEAVY RAIN       3 SW CHARLOE            41.10N 84.48W
05/18/2017  M0.76 INCH       PAULDING           OH   MESONET

            MESONET STATION D4262, 3 SW CHARLOE.

0902 PM     HEAVY RAIN       LEIPSIC                 41.10N 83.99W
05/18/2017  M0.79 INCH       PUTNAM             OH   MESONET

            MESONET STATION E0171, LEIPSIC.

0850 PM     FLOOD            3 ESE GOBLESVILLE       40.98N 85.45W
05/18/2017                   HUNTINGTON         IN   PUBLIC

            WATER OVER MERIDIAN ROAD, NORTH OF 900 N.

0830 PM     FLOOD            1 WSW ROANOKE           40.96N 85.38W
05/18/2017                   HUNTINGTON         IN   PUBLIC

            WATER OVER THE ROAD- 900N.

0825 PM     FLOOD            1 NNW ROANOKE           40.97N 85.38W
05/18/2017                   HUNTINGTON         IN   EMERGENCY MNGR

            WATER OVER THE ROAD-1000N BETWEEN SEMINARY
            RD & ROANOKE RD.

0757 PM     TSTM WND DMG     1 WSW PERU              40.75N 86.09W
05/18/2017                   MIAMI              IN   EMERGENCY MNGR

            REPORTS OF SEVERAL TREES DOWN AROUND THE
            PERU, IN AREA-AND SEVERAL LIGHTNING STRIKES.
            WINDS ESTIMATED AT ABOUT 50 MPH.
            APPROXIMATELY 1" OF RAIN WAS MEASURED AS
            WELL.

0746 PM     TSTM WND GST     2 NE NINE MILE          41.00N 85.20W
05/18/2017  M53 MPH          ALLEN              IN   ASOS

0739 PM     HEAVY RAIN       4 NNW HUNTINGTON        40.93N 85.55W
05/18/2017  M0.93 INCH       HUNTINGTON         IN   MESONET

            MESONET STATION AT649, 3 NW HUNTINGTON.

0732 PM     TSTM WND DMG     3 SE GOBLESVILLE        40.96N 85.47W
05/18/2017                   HUNTINGTON         IN   EMERGENCY MNGR

            HEALTHY 2-3" LIMB DOWNED AT INTERSECTION OF
            SR9 AND 900 N.

0724 PM     TSTM WND DMG     1 W ADAMSBORO           40.79N 86.29W
05/18/2017                   CASS               IN   EMERGENCY MNGR

            A COUPLE OF TREES REPORTED ON HOUSES, NEAR
            INTERSECTION OF CR 150 N AND CR 450 E.
            NUMEROUS TREES REPORTED DOWN IN THE NEARBY
            WOODED AREA.

0715 PM     TSTM WND GST     OTTAWA                  41.02N 84.04W
05/18/2017  M48 MPH          PUTNAM             OH   AWOS

0623 PM     TSTM WND DMG     2 N CONVOY              40.95N 84.71W
05/18/2017                   VAN WERT           OH   EMERGENCY MNGR

            SHINGLES BLOWN OFF OF A HOUSE ROOF.

0620 PM     HEAVY RAIN       AKRON                   41.04N 86.02W
05/18/2017  M1.03 INCH       FULTON             IN   TRAINED SPOTTER

            30 MINUTE STORM TOTAL PRECIPITATION.

0600 PM     TSTM WND DMG     1 ESE BEAVER DAM LAKE   41.09N 85.96W
05/18/2017                   KOSCIUSKO          IN   911 CALL CENTER

            REPORTS OF A TREE DOWN ON S 675 W BETWEEN
            BEAVER DAM AND SILVER LAKE, IN.

0542 PM     TSTM WND GST     2 ENE NINE MILE         40.99N 85.19W
05/18/2017  M56 MPH          ALLEN              IN   ASOS

0525 PM     TSTM WND DMG     4 E CECIL               41.22N 84.52W
05/18/2017                   PAULDING           OH   EMERGENCY MNGR

            EM CALLED TO REPORT DAMAGE FROM THE
            CECIL/EMERALD TOWNSHIP AREA. THERE WERE
            REPORTS OF SEVERAL TREES DOWNED, 3-4 POWER
            LINES DOWNED, A TRAMPOLINE WAS BLOWN OUT
            INTO THE ROAD. THIS WAS NEAR SR 111N AND CR
            133. THEN NEAR CR 138 & CR 178 THE EMERALD
            TOWNSHIP BUILDING ROOF WAS PARTIALLY BLOWN
            OFF INTO THE WOODS. REPORTS OF WOOD STICKING
            OUT FROM THE GROUND, 2 FLATTENED BARNS, AND
            A HOUSE TO THE SOUTH OF EMERALD TOWNSHIP
            BUILDING THAT HAS A HOUSE LEANING ON IT.
            THERE WERE REPORTS OF A CAMPER THAT WAS
            THROWN INTO A POND ON CR 133. NO REPORTS OF
            INJURIES OR FATALITIES AT THIS TIME.

0515 PM     TSTM WND DMG     1 ESE DESHLER           41.20N 83.89W
05/18/2017                   HENRY              OH   PUBLIC

            TRAMPOLINE TOSSED INTO A TRAILER, CAUSING
            MINOR DAMAGE TO THE TRAILER. TRAMPOLINE WAS
            TIED DOWN.

0511 PM     TSTM WND DMG     1 NE BRICETON           41.10N 84.62W
05/18/2017                   PAULDING           OH   EMERGENCY MNGR

            18 POWER POLES DOWNED ALONG CR 95.

0505 PM     TSTM WND DMG     PAYNE                   41.08N 84.73W
05/18/2017                   PAULDING           OH   TRAINED SPOTTER

            DOWNED TREES OF ABOUT 1-2 FT DIAMETER. POWER
            LINES DOWNED FROM TREES ON THE CORNER OF
            GIBSON AND MERRIN STREET IN PAYNE, OH.

0505 PM     TSTM WND GST     PAYNE                   41.08N 84.73W
05/18/2017  E60 MPH          PAULDING           OH   TRAINED SPOTTER

            ALSO OBSERVED PEA SIZED HAIL.

0436 PM     TSTM WND DMG     GILEAD                  40.97N 86.02W
05/18/2017                   MIAMI              IN   EMERGENCY MNGR

            REPORTS OF TREES DOWN ON SR 19. ALSO REPORTS
            OF TREES DOWNED ON MACY-GILEAD RD. TREES
            LOOK HEALTHY, ONE IS 3 FT IN DIAMETER, THE
            OTHERS AROUND 1-2 FT IN DIAMETER.

0429 PM     TSTM WND DMG     4 E CECIL               41.22N 84.52W
05/18/2017                   PAULDING           OH   EMERGENCY MNGR

            OLD WOODEN BUILDINGS WERE KNOCKED DOWN,
            WALLS BLOWN OUTWARD AND DOORS BLOWN OFF.
            DEBRIS CARRIED ABOUT 1/4 MILE TO THE
            SOUTHEAST.

0429 PM     TSTM WND DMG     4 S THE BEND            41.22N 84.52W
05/18/2017                   PAULDING           OH   EMERGENCY MNGR

            NEAR INTERSECTION OF CR 133 AND C-224, BARN
            BLOWN APART, DEBRIS SCATTERED FOR ABOUT 1/2
            A MILE INTO THE WOODS TO THE NE. SOME OF THE
            DEBRIS WAS SHOT INTO THE GROUND.

&&
Special weather statement, May 18, 11:27 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1127 PM EDT THU MAY 18 2017

INZ023>025-032-190415-
Wabash-Miami-Huntington-Grant-
1127 PM EDT THU MAY 18 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WABASH...NORTHERN
GRANT...SOUTHWESTERN HUNTINGTON AND SOUTHEASTERN MIAMI COUNTIES...

At 1126 PM EDT, a strong thunderstorm was located 7 miles east of
Bunker Hill, or 8 miles southeast of Peru, moving east at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Marion, Sweetser, La Fontaine, Van Buren, Converse, Lancaster, Amboy,
Mount Etna, Landess, Lincolnville, Jalapa, Santa Fe, Hanfield,
Treaty, Banquo, Peoria, Somerset and Pleasant Plain.

This includes INTERSTATE 69 IN INDIANA between MILE MARKERs 265 and
272.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4060 8604 4073 8606 4080 8550 4055 8549
TIME...MOT...LOC 0326Z 268DEG 31KT 4066 8596

MARSILI
Special weather statement, May 18, 11:41 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1141 PM EDT THU MAY 18 2017

INZ023-024-032-190415-
Wabash-Miami-Grant-
1141 PM EDT THU MAY 18 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WABASH...
NORTHWESTERN GRANT AND SOUTHERN MIAMI COUNTIES...

At 1141 PM EDT, a strong thunderstorm was located over Bunker Hill,
or near Grissom Afb, moving east at 30 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Marion, Grissom Afb, Sweetser, Bunker Hill, La Fontaine, Miami,
Converse, Amboy, Bennetts Switch, Mier, Jalapa, Santa Fe, Wawpecong,
Somerset and Treaty.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4056 8586 4057 8587 4056 8616 4066 8617
      4073 8574 4056 8567
TIME...MOT...LOC 0341Z 266DEG 24KT 4062 8612

MARSILI

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:13 PM EDTSpecial Weather StatementIWXAllen47 min
May 18, 8:20 PM EDTAreal Flood WarningIWXAllen, Huntington3 hr
May 18, 8:21 PM EDTSpecial Weather StatementIWXMiami39 min
May 18, 8:46 PM EDTSpecial Weather StatementIWXHuntington44 min
May 18, 9:23 PM EDTSpecial Weather StatementIWXBlackford, Grant52 min
May 18, 11:27 PM EDTSpecial Weather StatementIWXWabash48 min
May 18, 11:41 PM EDTSpecial Weather StatementIWXMiami34 min
May 19, 12:20 AM EDTSpecial Weather StatementIWXBlackford40 min
May 19, 1:29 AM EDTSpecial Weather StatementIWXJay31 min
May 19, 7:06 PM EDTSmall Craft AdvisoryIWX21 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.